Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2012, 2:09 PM EDT for Berkeley County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 11, 2012, 3:05 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Wilmington radar (KLTX), 143 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS52 KCHS 111809
SVRCHS
SCC015-111915-
/O.NEW.KCHS.SV.W.0146.120711T1809Z-120711T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR HUGER...MOVING NORTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HUGER...OLD SANTEE CANAL STATE PARK...BONNEAU...JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3322 7944 3320 7948 3315 7952 3316 7956
3313 7964 3302 7973 3296 7980 3316 8017
3341 7985 3338 7980 3338 7979 3332 7974
3328 7957 3325 7953 3324 7948
TIME...MOT...LOC 1810Z 212DEG 5KT 3314 7972
$$2 follow-up statements
591
WWUS52 KCHS 111836
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT WED JUL 11 2012
SCC015-111915-
/O.CON.KCHS.SV.W.0146.000000T0000Z-120711T1915Z/
BERKELEY SC-
236 PM EDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL BERKELEY COUNTY...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BERKELEY COUNTY AIRPORT TO SIMMONSVILLE...MOVING NORTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3320 7948 3314 7964 3311 7991 3316 8016
3341 7985 3338 7980 3338 7979 3332 7974
3328 7957 3325 7953 3322 7945 3321 7945
TIME...MOT...LOC 1837Z 190DEG 9KT 3318 8001 3324 7966
$$578
WWUS52 KCHS 111905
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT WED JUL 11 2012
SCC015-111914-
/O.CAN.KCHS.SV.W.0146.000000T0000Z-120711T1915Z/
BERKELEY SC-
305 PM EDT WED JUL 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY HAS
BEEN CANCELLED...
AT 304 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3320 7948 3314 7964 3311 7991 3316 8016
3341 7985 3338 7980 3338 7979 3332 7974
3328 7957 3325 7953 3322 7945 3321 7945
TIME...MOT...LOC 1904Z 190DEG 9KT 3325 8000 3331 7965
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:06 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 11, 2:06 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT WED JUL 11 2012 .SYNOPSIS... A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE MADE SOME MINOR TWEAKS TO INCREASE POPS OVER THE COASTAL AREAS AS THE SEA BREEZE STARTED TO MOVE INLAND. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE FOR THIS UPDATE. A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC. 850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES RISING ABOVE 2 INCHES IN SPOTS. CLOUD COVER HAS INCREASED OVER THE COASTAL AREAS AS THUNDERSTORMS HAVE FORMED ALONG THE SEA BREEZE. A CU FIELD HAS ALSO ENVELOPED THE REMAINING CWA AREA. THUNDERSTORMS HAVE BEGUN ALONG THE COAST AND WILL CONTINUE TO FORM AS THE SEA BREEZE MOVES INLAND AND OUTFLOW BOUNDARIES COLLIDE WITH EACH OTHER.THE SEABREEZE WILL HAVE VERY LITTLE INHIBITION AND SHOULD MOVE INLAND FAIRLY QUICKLY...ESPECIALLY COMPARED TO THE LAST FEW DAYS. THE MODIFIED CHS AND JAX MORNING SOUNDINGS YIELDED IMPRESSIVE RESULTS. BOTH HAVE SURFACE CAPES NEAR 3500 JOULES WITH HIGH TEMPS NEAR 90. HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK WITH 15 TO 20 KNOTS AND MID LEVEL LAPSE RATES NEAR -5. THE ENVIRONMENT IS CONDUCIVE FOR SCATTERED TO ISOLATED MULTICELL THUNDERSTORMS WITH WIND BEING THE MAIN THREAT. WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING VALUES CLOSER TO THE COAST. WE EXPECT THE BEACHES TO STAY DRY UNTIL MID TO LATE AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD DRIFT BACK OUT. ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK SHORTWAVE MOVING INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY EVENING...WE DID MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN THIS AREA TO ACCOUNT FOR LINGERING ACTIVITY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY. THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD. EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50% POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF LINGERING BOUNDARIES. FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS. TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR... POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF THUNDERSTORMS. CONVECTION HAS BEGUN ALREADY WITH THE SEA BREEZE FRONT MOVING INLAND. WITH LITTLE RESISTANCE...THE FRONT SHOULD MOVE INLAND RATHER QUICKLY AND THE WINDS WILL REMAIN OUT OF THE SOUTH SOUTHEAST. EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL. && .MARINE... NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER... ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BDC SHORT TERM...BDC LONG TERM...RFM AVIATION...BDC MARINE...BDC
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1242 PM EDT WED JUL 11 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-121645- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1242 PM EDT WED JUL 11 2012 ...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO OCCUR. CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 11, 12:51 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT WED JUL 11 2012
SCZ050-111715-
CHARLESTON-
1251 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 115 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FORT JOHNSON TO
ROCKVILLE...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...
DOWNTOWN CHARLESTON...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...
FORT SUMTER...JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS
ISLAND...KIAWAH ISLAND...MAYBANK BRIDGE...MOUNT PLEASANT...
ROCKVILLE...SEABROOK ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...
WEST ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3275 7987 3268 7988 3260 7999 3259 8011
3254 8017 3255 8020 3252 8035 3249 8033
3255 8042 3257 8039 3262 8039 3260 8042
3262 8043 3285 7995 3281 7993 3280 7991
3286 7990 3286 7989 3276 7982
TIME...MOT...LOC 1651Z 202DEG 3KT 3277 7990 3262 8021Local storm report, Jul 11, 12:58 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 2 E BOONE HALL PLANTATI 32.86N 79.80W
07/11/2012 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT THE
INTERSECTION OF HIGHWAY 17 AND HIGHWAY 41.
&&
EVENT NUMBER CHS1200486
JHPLocal storm report, Jul 11, 1:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL CHARLESTON 32.79N 79.94W
07/11/2012 E0.70 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET
AND TWO TO THREE INCHES OF WATER ON ROADWAY.
0107 PM HEAVY RAIN CHARLESTON 32.79N 79.94W
07/11/2012 E3.00 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET
AND TWO TO THREE INCHES OF WATER ON ROADWAY.
&&
EVENT NUMBER CHS1200487
EVENT NUMBER CHS1200488
JHPSpecial weather statement, Jul 11, 1:21 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 121 PM EDT WED JUL 11 2012 GAZ119-SCZ047-048-051-111800- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER- 121 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 200 PM EDT... AT 119 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEMON ISLAND TO BELLINGER HILL AREA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BELLINGER HILL AREA... BLUFFTON...BURTON...CALAWASSIE ISLAND...CLARENDON...DALE...JASPER... LADYS ISLAND...LAUREL BAY...LEMON ISLAND...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...ROSE HILL...SHELL POINT AND SUN CITY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3244 8047 3210 8101 3232 8104 3258 8068 TIME...MOT...LOC 1722Z 183DEG 10KT 3234 8079 3218 8099
Local storm report, Jul 11, 1:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG 2 WSW MAYBANK BRIDGE 32.74N 80.04W
07/11/2012 CHARLESTON SC NWS EMPLOYEE
NWS EMPLOYEE REPORTED ONE LARGE TREE DOWN ALONG RIVER
ROAD AND MAYBANK ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200489
JHPLocal storm report, Jul 11, 1:47 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HEAVY RAIN CHARLESTON 32.79N 79.94W
07/11/2012 U0.00 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET
AND TWO TO THREE INCHES OF WATER ON ROADWAY.
&&
CORRECTED EVENT
EVENT NUMBER CHS1200488
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 10, 9:21 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 10, 9:36 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 11, 12:31 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 59 min |
| Jul 11, 12:51 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jul 11, 12:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
| Jul 11, 1:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 87 min |
| Jul 11, 1:10 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jul 11, 1:21 PM EDT | Special Weather Statement | CHS | Beaufort | 39 min |
| Jul 11, 2:14 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 31 min |
| Jul 11, 2:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | CHS | Charleston | 33 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 11, 3:18 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jul 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 51 min |
| Jul 11, 3:53 PM EDT | Special Weather Statement | CHS | Colleton | 52 min |
| Jul 11, 3:59 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | CHS | Colleton | 40 min |
| Jul 11, 4:14 PM EDT | Special Weather Statement | CHS | Dorchester | 46 min |
| Jul 11, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 58 min |
| Jul 11, 4:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 41 min |
| Jul 11, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.